TheLupusSite.com banner

1 - 6 of 6 Posts

·
Registered
Joined
·
80 Posts
Discussion Starter #1
Hello again
anyone out there got any ideas, or is it me making things worse by worrying?
I have had a sore throat for about a week, today it is not so sore but talking makes me cough{ husband is pleased!!}Back of my throat is very puffed up so guess thats why. also I have a strange rash on the inside of my left elbow, it is in the crease and stretches in an oval about 3inches long.I wondered if it was an allergy to washing powder but only on the one arm,It seem to be made up of small red dots and is more pronounced some days than others. Have had it before but of course its never there when I visit a GP etc.:rolleyes:
I would like to know if anyone gets something similar or is just one of those things? Should I mention it to the doc when I visit next?
Also while I am having a bit of a moan I am a bit upset as I went to Gp last week to get something stronger for pain in the night, she gave me "volterol" and also a low dose 10mg of Amitriyline to help me sleep, anyhoo when I read the info slip in the box it freaked me out and I decided to take one only when I was desperate{the amitriptilene}. Does anyone else take this and are you OK with it ? I will prob. ask the nurse when I go back in two weeks for some more Bloods- the last ones a week ago had haemolysed and were no good for some tests- fun huh I feel like a pincussion at present:lol: Thanks for reading this
love Sue
 

·
Registered
Joined
·
7,800 Posts
Hello Squeaky,

It is very important to mention any rashes that you get to your doc. Also, before it disappears - take a photo of it :) that way no one can say you made it up. If I remember rightly rashes like that do appear as a symptom of lupus but I might be saying wildly silly things here so do feel free to ignore me if you want :hehe:

As for the meds - A lot of people here take amitrypiline (sp?) as it helps quite a lot with problems sleeping and fibro like pain. I don't take it myself so know nothing about the side effects listed.
As a general rule most meds have really scary side effects listed, but, at the end of the day, it's a matter of trying and seeing if the meds suit and help you. I don't think that it is a med that is helpful being taken on an "as needed" basis but I may be wrong on that and hopefully someone who actually takes it will be along soon to answer that question.

The following thread discusses amitrypiline too, I hope it helps

http://www.thelupussite.com/forum/showthread.php?t=66896&highlight=amitrypiline

bye for now,
Katharine
 

·
Registered
Joined
·
15,684 Posts
Hi Sue,

If your throat is puffed up then it's probably worth a trip to the GP's now to get it checked out. Better to see what's going on and get some relief, our bodies don't react like 'normal' bodies and they do some strange things.

You could show the GP your rash whilst you are there. I've never had a rash from Lupus where you describe, but that doesnt mean others dont. I have had eczema there though, it's a classic spot. Is it itchy? Did it start when you started taking the Voltarol?

Amitryptyline is a good drug and many here take it in order to get a decent nights sleep. It is a tri-cyclic antidepressant but used in lower doses it can control pain. It's often the first drug tried to help with Fibromyalgia pain.

I didnt have Fibro but there was a time I took it early on in the piece to help with nightime pain and enable me to get a decent sleep. The Rheumy prescribed 10mg (I'm only tiny) but that bombed me out too much so I ended up taking 5mg :lol: at night. It did help me sleep through the pain, but as most of my pain ended up being inflammation not Fibro pain then it was not a long term solution.

It wont work on an as needed basis though, it needs time to build up in your system and takes anywhere from 2-4 weeks to start working and reach it's maximum benefit. No point taking one here or there.

love
Lily
 

·
Registered
Joined
·
4,583 Posts
:) Hi Squeky, it sounds like you have this thing that is going around that they say really isn't a cold, but just acts like one. I have been on a very high dose of amitryptyline for about ten yrs or so, plus another drug, and it still takes me over an hour or more to fall asleep, but I have never,ever, had any side effect from those meds. As my Dr. told me, part of the doseing is taking into consideration the person's size and weight,Plus, their daily way of life, their habits. It is a very old and safe drug, and I would tell you that there is nothing to worry about. The side effects that they put on those papers, they have to name every possible thing>by law
 

·
Registered
Joined
·
80 Posts
Discussion Starter #5
thanks

Dear Katharine ,Lily and Halfpintfl
Thanks for your reasurance re the Amytriptyline, I did go to the Docs about my throat and she gave me sone penicillin for it and then asked me how was i getting on with the Amytriptyline. Whoops! She was not very pleased to hear i was not taking it and assured me you cant get addicted to it. So what with that and what I read here I am going to persevere. I should explain that hubby has been on seroxat for many years and i have seen him trying to cut back on it and dont want to put myself through what he has gone through poor chap. As you say Halfpint if we took note of everything on those slips we would probably never take anything at all!:)
Anyway just wanted to say thanks and send my best wishes.
Take care
luv Sue
 

·
Registered
Joined
·
15,684 Posts
Hi squeaky, thats good I hope it helps you in time :)

Serotax is one of those drugs that is notoriously hard to get off, there are a lot of doctors who refuse to prescribe it these days for that very reason, you will not face the same scenario with Amitryptilene I shouldnt think. I weaned off very easily.

love
Lily
 
1 - 6 of 6 Posts
Top